Alert archive / Mississippi / Special Weather Statements in 2015
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 6, 2015, 3:12 PM CDT for Montgomery County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2015, 3:12 PM CDT (20:12 UTC)
- Expired
- Aug 6, 2015, 3:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Jackson, MS
County Montgomery County, MS
The radar
The Columbus AFB radar (KGWX), 122 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 774 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
460
WWUS84 KJAN 062012
SPSJAN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
312 PM CDT THU AUG 6 2015
MSZ027-028-032-037-062045-
ATTALA MS-CARROLL MS-CHOCTAW MS-MONTGOMERY MS-
312 PM CDT THU AUG 6 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MONTGOMERY...
NORTHEASTERN ATTALA...EAST CENTRAL CARROLL AND NORTHWESTERN CHOCTAW
COUNTIES UNTIL 345 PM CDT...
AT 312 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR WINONA...MOVING EAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
KILMICHAEL AROUND 325 PM CDT.
POPLAR CREEK AROUND 330 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FRENCH CAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3348 8951 3346 8951 3346 8938 3345 8931
3320 8940 3335 8980 3352 8973
TIME...MOT...LOC 2012Z 287DEG 23KT 3342 8969
$$
10What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 6, 10:38 AM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Aug 6, 10:38 AM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1038 AM CDT THU AUG 6 2015
.UPDATE...ON TAKING A LOOK AT THE IMPRESSIVE FLOW AT LZK SOUNDING
THIS MORNING AND SOME FORECASTER COLLABORATION...OPTED TO SPREAD THE
LIMITED RISK FARTHER WEST WHERE SPC HAS A MARGINAL RISK. SOME OF THE
HIRES MODELS SHOWS SOME STRONG CONVECTION COMING DOWN ACROSS THE
WESTERN AREAS ALONG THE MS RIVER./17/
&&
.AVIATION...DESPITE SOME CONVECTION IMPEDING UPON NORTHEAST
MISSISSIPPI...KGTR...VFR FLIGHT CATEGORIES ARE PREVAILING AT ALL TAF
SITES THIS MORNING. THIS WILL CONTINUE TO BE THE CASE THROUGHOUT
THE REMAINDER OF THE DAY...WITH THE ONLY DEGRADATION OF CATEGORIES
COMING AS A RESULT OF CONVECTION OCCURRING ON STATION. CONVECTION
WILL BRING ABOUT A BRIEF PERIOD OF MVFR/IFR VISIBILITIES AND/OR
CEILINGS. WIND GUSTS RANGING FROM 35-52 KNOTS WILL ALSO BE POSSIBLE
WITH THE MOST INTENSE STORMS...ALONG WITH FREQUENT CLOUD TO GROUND
LIGHTING STRIKES. CONVECTION WILL BEGIN TO WANE IN BOTH COVERAGE
AND INTENSITY AROUND 00Z THIS EVENING. /19/
&&
./PREVIOUS DISCUSSION...426 AM CDT THU AUG 6 2015
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...SHOWER AND THUNDERSTORM
ACTIVITY HAS PUSHED INTO OUR NORTHEAST ZONES A LITTLE FASTER THAN
EXPECTED EARLY THIS MORNING. THE CURRENT ACTIVITY WAS WEAKENING BUT
ADDITIONAL ACTIVITY WAS NOTED UPSTREAM AND ANTICIPATED LATER TODAY.
EARLY MORNING WATER VAPOR IMAGERY/RAP ANALYSIS SHOWED THE
CIRCULATION AROUND A LARGE 594DAM HIGH CENTERED OVER THE SOUTHERN
PLAINS AND A CLOSED LOW TRACKING EAST ACROSS SOUTHERN ILLINOIS. THE
NORTHWEST FLOW ALOFT BETWEEN THESE FEATURES WAS SENDING PLENTY OF
MID AND HIGH LEVEL CLOUDS OVER OUR CWA THAT WILL LIKELY IMPACT
INSOLATION TODAY. AS THE SHORTWAVE AXIS DROPS ACROSS OUR NORTHEAST
TODAY AND COMBINES WITH DAYTIME HEATING AND OUR MOIST AIR MASS
SCATTERED TO NUMEROUS STORMS ARE EXPECTED BUT MAINLY OVER THE
NORTHEAST THIRD OF OUR CWA. A FEW OF THESE STORMS MAY PRODUCE WIND
GUSTS OF 50 TO 60 MPH. THE 00Z THU JAN SOUNDING HAD A PWAT OF TWO
INCHES. THIS WILL CONTRIBUTE TO LOCALLY HEAVY RAIN POTENTIAL WITH
THE STRONGEST STORMS AS WELL. DESPITE SOME CLOUD COVER TODAY...
TEMPERATURES ARE EXPECTED TO REACH THE UPPER 90S IN OUR WEST AND
COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDEX VALUES OF 106 TO
110. A HEAT ADVISORY IS IN EFFECT FOR MUCH OF OUR WESTERN ZONES
TODAY. THE HEAT ADVISORY WILL LIKELY BE EXPANDED EAST FRIDAY AS RAIN
CHANCES LOOK TO BECOME MORE LIMITED TO OUR EASTERN ZONES. THE CLOSED
LOW AND SHORTWAVE TROUGH AXIS WILL SHIFT WELL EAST OF OUR CWA
TONIGHT BUT A WEAK SURFACE BOUNDARY WILL REMAIN FROM OUR NORTHWEST
ZONES ACROSS OUR EASTERN ZONES. SOME MODELS SUGGEST CONVECTION WILL
CONTINUE TO DEVELOP ALONG THIS BOUNDARY TONIGHT. THE LARGE MID LEVEL
HIGH WILL BEGIN SHIFTING EAST FRIDAY. A MORE SUBTLE SHORTWAVE WILL
ROUND THE EASTERN PERIPHERY OF THE HIGH. THE SHORTWAVE ALONG WITH
DAYTIME HEATING...OUR MOIST AIR MASS AND THE WEAK SURFACE BOUNDARY
WILL LEAD TO AT LEAST ISOLATED COVERAGE OF STORMS OVER THE EASTERN
HALF OF OUR CWA. A FEW OF THE STORMS WILL BE STRONG AND CAPABLE OF
WIND GUSTS TO 50 MPH. AFTERNOON HIGHS IN OUR EAST WILL BE HELD TO
THE MID 90S BUT WARMER TEMPERATURES AND LOWER CHANCES FOR RAIN ARE
EXPECTED OVER THE REMAINDER OF OUR CWA. MAXIMUM HEAT INDEX VALUES
ARE EXPECTED BETWEEN 106 AND 110 ALONG AND WEST OF INTERSTATE 55
WITH HIGHEST VALUES OVER THE DELTA. /22/
.LONG TERM...SATURDAY THROUGH WEDNESDAY...WISH I COULD SAY THAT THE
EXTENDED FORECAST SHOWED COOLER WEATHER BUT THAT JUST ISNT THE CASE.
IN FACT...WE MAY ACTUALLY SEE SOME OF THE HOTTEST WEATHER SO FAR
THIS SUMMER ESPECIALLY SUNDAY AND MONDAY. A RATHER LARGE UPPER RIDGE
WILL BE CENTERED ACROSS TEXAS AND PORTIONS OF THE DEEP SOUTH ON
SATURDAY AND REMAIN IN PLACE THROUGH THE WEEKEND. IN FACT...THE
RIDGE LOOKS TO STRENGTHEN EVEN ON SUNDAY. THIS WILL MEAN HEAT AND
HUMIDITY WILL REMAIN WITH US THIS WEEKEND AND APPROACH EVEN MORE
DANGEROUS LEVELS THAN WHAT WE HAD BEEN SEEING. MANY LOCATIONS WILL
SEE HIGHS OVER THE WEEKEND REACH AND WELL EXCEED THE CENTURY MARK
AND LIKELY FLIRT WITH RECORDS BUT THE COMBINATION OF THIS HEAT WITH
THE HUMIDITY WILL ALLOW HEAT INDICES TO RANGE FROM 110-115 ACROSS
THE DELTA REGION. OTHER LOCATIONS WILL SEE HEAT INDICES OF 105-110
DEGREES. WILL CONTINUE WITH THE SIGNIFICANT/ELEVATED RISKS IN THE
HWO AND HEAT ADVISORIES WILL LIKELY BE NEEDED AS THE TIME APPROACHES
WITH EXCESSIVE HEAT WARNINGS ALSO LIKELY FOR THE DELTA REGION.
HEADING INTO THE WORK WEEK...THE UPPER RIDGE BEGINS TO LOOSEN ITS
GRIP OVER THE ARKLAMISS REGION EVER SO SLIGHTLY. THE CENTER OF THE
RIDGE WILL SHIFT A LITTLE TO THE WEST AND HEIGHTS WILL FALL SOME
ACROSS THE AREA ON MONDAY. HOWEVER...IT WILL STILL BE PLENTY HOT ON
MONDAY ESPECIALLY ACROSS MY WESTERN COUNTIES AND PARISHES. MODELS
INDICATE THAT A FRONT WILL DROP SOUTH ACROSS THE CENTRAL AND EASTERN
PORTIONS OF MY CWA. THIS MAY BRING SOME RELIEF IN THE FORM OF RAIN
AND STORMS DURING THE AFTERNOON. THE FRONT WILL STALL ALONG OR SOUTH
OF THE I-20 CORRIDOR AND BRING PERHAPS SOME BETTER CHANCES FOR RAIN
ON TUESDAY BUT THE HEAT WILL REMAIN. ON WEDNESDAY...MODELS INDICATE
THAT SOME DRIER AIR WILL FILTER INTO THE REGION AS HIGH PRESSURE AT
THE SFC TRIES TO NOSE IN FROM THE NORTH AND A RATHER LARGE UPPER LOW
DIPS SOUTHWEST FROM CANADA AND TAKES UP RESIDENCE ACROSS THE
EASTERN HALF OF THE COUNTRY THROUGH THE END OF THE WEEK. PW VALUES
ARE DEPICTED TO DROP TO LESS THAN AN INCH ACROSS THE AREA BY
THURSDAY AFTERNOON. THIS WILL MAKE TEMPERATURES FEEL MUCH MORE
BEARABLE FOR SEVERAL DAYS IF THIS SCENARIO PANS OUT. /28/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 96 76 97 78 / 20 20 15 21
MERIDIAN 93 75 96 76 / 39 35 24 30
VICKSBURG 96 76 98 77 / 16 11 7 15
HATTIESBURG 96 76 98 78 / 22 17 19 22
NATCHEZ 96 76 97 78 / 10 7 5 8
GREENVILLE 96 76 97 77 / 31 26 15 19
GREENWOOD 92 75 96 76 / 54 42 17 27
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR MSZ034-040-041-047.
LA...HEAT ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR LAZ007>009-015-016-023>026.
AR...HEAT ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR ARZ074-075.
&&
22/28/17/19Hazardous weather outlook, Aug 6, 2:38 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 238 PM CDT THU AUG 6 2015 ARZ074-075-LAZ009-MSZ034-040-041-071200- ASHLEY-CHICOT-EAST CARROLL-WASHINGTON-ISSAQUENA-SHARKEY- 238 PM CDT THU AUG 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY... SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON EXCESSIVE HEAT THREAT...ELEVATED TIMING...THIS AFTERNOON AND AGAIN FRIDAY HEAT INDICES WILL BE FROM 106 TO 110 DEGREES TODAY AND AGAIN ON FRIDAY. PLEASE STAY HYDRATED AND AVOID STRENUOUS OUTDOOR ACTIVITIES. IN ADDITION...SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS OF 60 MPH WILL BE POSSIBLE THROUGH EARLY THIS EVENING. VERY HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING ARE LIKELY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY... HOT TEMPERATURES WILL CONTINUE OVER THE WEEKEND AND TOP OUT A DEGREE OR TWO WARMER EACH AFTERNOON THROUGH MONDAY. THESE HOT TEMPERATURES WILL COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDEX VALUES OF 111 TO 115 EACH DAY. THE GREATEST HEAT INDEX VALUES ARE EXPECTED OVER THE DELTA REGION. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. MSZ018-019-025-027-035-036-042-043-049-050-055-056-065-066-071200- BOLIVAR-SUNFLOWER-LEFLORE-CARROLL-HUMPHREYS-HOLMES-YAZOO-MADISON- RANKIN-SCOTT-SIMPSON-SMITH-COVINGTON-JONES- 238 PM CDT THU AUG 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI... AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY... SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON EXCESSIVE HEAT THREAT...ELEVATED TIMING...FRIDAY IN ADDITION...SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS OF 60 MPH WILL BE POSSIBLE THROUGH EARLY THIS EVENING. VERY HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING ARE LIKELY. HEAT INDICES WILL BE FROM 106 TO 110 DEGREES ON FRIDAY. PLEASE STAY HYDRATED AND AVOID STRENUOUS OUTDOOR ACTIVITIES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY... HOT TEMPERATURES WILL CONTINUE OVER THE WEEKEND AND TOP OUT A DEGREE OR TWO WARMER EACH AFTERNOON THROUGH MONDAY. THESE HOT TEMPERATURES WILL COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDEX VALUES OF 111 TO 115 EACH DAY. THE GREATEST HEAT INDEX VALUES ARE EXPECTED OVER THE DELTA REGION. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. MSZ026-028>033-037>039-044>046-051-052-057-058-071200- GRENADA-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA- WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-NEWTON-LAUDERDALE-JASPER- CLARKE- 238 PM CDT THU AUG 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY... SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON EXCESSIVE HEAT THREAT...LIMITED TIMING...THIS AFTERNOON AND AGAIN FRIDAY HEAT INDICES WILL BE NEAR 105 DEGREES TODAY AND AGAIN ON FRIDAY. PLEASE STAY HYDRATED AND AVOID STRENUOUS OUTDOOR ACTIVITIES. IN ADDITION...SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS OF 60 MPH WILL BE POSSIBLE THROUGH EARLY THIS EVENING. VERY HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING ARE LIKELY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY... HOT TEMPERATURES WILL CONTINUE OVER THE WEEKEND AND TOP OUT A DEGREE OR TWO WARMER EACH AFTERNOON THROUGH MONDAY. THESE HOT TEMPERATURES WILL COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDEX VALUES OF 106 TO 110 EACH DAY. THE GREATEST HEAT INDEX VALUES ARE EXPECTED OVER THE DELTA REGION. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. LAZ007-008-015-016-023>026-MSZ047-071200- MOREHOUSE-WEST CARROLL-RICHLAND-MADISON-FRANKLIN-CATAHOULA-TENSAS- CONCORDIA-WARREN- 238 PM CDT THU AUG 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY... EXCESSIVE HEAT THREAT...ELEVATED TIMING...THIS AFTERNOON AND AGAIN FRIDAY HEAT INDICES WILL BE 106 TO 110 DEGREES TODAY AND AGAIN ON FRIDAY. PLEASE STAY HYDRATED AND AVOID STRENUOUS OUTDOOR ACTIVITIES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY... HOT TEMPERATURES WILL CONTINUE OVER THE WEEKEND AND TOP OUT A DEGREE OR TWO WARMER EACH AFTERNOON THROUGH MONDAY. THESE HOT TEMPERATURES WILL COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDEX VALUES OF 111 TO 115 EACH DAY. THE GREATEST HEAT INDEX VALUES ARE EXPECTED OVER THE DELTA REGION. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. MSZ048-053-054-059>064-072>074-071200- HINDS-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN-LINCOLN-LAWRENCE- JEFFERSON DAVIS-MARION-LAMAR-FORREST- 238 PM CDT THU AUG 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY... EXCESSIVE HEAT THREAT...ELEVATED TIMING...FRIDAY HEAT INDICES WILL BE 106 TO 110 DEGREES ON FRIDAY. PLEASE STAY HYDRATED AND AVOID STRENUOUS OUTDOOR ACTIVITIES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY... HOT TEMPERATURES WILL CONTINUE OVER THE WEEKEND AND TOP OUT A DEGREE OR TWO WARMER EACH AFTERNOON THROUGH MONDAY. THESE HOT TEMPERATURES WILL COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDEX VALUES OF 111 TO 115 EACH DAY. THE GREATEST HEAT INDEX VALUES ARE EXPECTED OVER THE DELTA REGION. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. 19 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Aug 6, 2:05 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 205 PM CDT THU AUG 6 2015 MSZ031-033-039-061945- OKTIBBEHA MS-NOXUBEE MS-LOWNDES MS- 205 PM CDT THU AUG 6 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN OKTIBBEHA... NORTHERN NOXUBEE AND SOUTHERN LOWNDES COUNTIES UNTIL 245 PM CDT... AT 205 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CRAWFORD...OR 14 MILES SOUTHEAST OF STARKVILLE...MOVING EAST AT 50 MPH. HALF INCH HAIL AND WIND GUSTS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... BROOKSVILLE AROUND 210 PM CDT. DEERBROOK AROUND 215 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3325 8831 3317 8874 3334 8880 3350 8828 TIME...MOT...LOC 1905Z 252DEG 43KT 3328 8868 BYB
Special weather statement, Aug 6, 2:47 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 247 PM CDT THU AUG 6 2015 MSZ031-039-062015- NOXUBEE MS-LOWNDES MS- 247 PM CDT THU AUG 6 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NOXUBEE AND SOUTHEASTERN LOWNDES COUNTIES UNTIL 315 PM CDT... AT 247 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR DEERBROOK...OR 13 MILES WEST OF PICKENSVILLE...MOVING EAST AT 30 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... BIGBEE VALLEY AROUND 305 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3312 8833 3320 8858 3341 8851 3339 8829 TIME...MOT...LOC 1947Z 280DEG 25KT 3328 8848 10
Special weather statement, Aug 6, 3:07 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
307 PM CDT THU AUG 6 2015
MSZ039-062030-
NOXUBEE MS-
307 PM CDT THU AUG 6 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN NOXUBEE COUNTY
UNTIL 330 PM CDT...
AT 306 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER MACON...OR 17 MILES SOUTHWEST OF PICKENSVILLE...MOVING EAST AT
40 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
PRAIRIE POINT AROUND 315 PM CDT.
PAULETTE AROUND 320 PM CDT.
COOKSVILLE AROUND 325 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3293 8835 3293 8838 3303 8865 3320 8859
3315 8832
TIME...MOT...LOC 2006Z 286DEG 34KT 3310 8853
10Special weather statement, Aug 6, 3:12 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
312 PM CDT THU AUG 6 2015
MSZ027-028-032-037-062045-
ATTALA MS-CARROLL MS-CHOCTAW MS-MONTGOMERY MS-
312 PM CDT THU AUG 6 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MONTGOMERY...
NORTHEASTERN ATTALA...EAST CENTRAL CARROLL AND NORTHWESTERN CHOCTAW
COUNTIES UNTIL 345 PM CDT...
AT 312 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR WINONA...MOVING EAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
KILMICHAEL AROUND 325 PM CDT.
POPLAR CREEK AROUND 330 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FRENCH CAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3348 8951 3346 8951 3346 8938 3345 8931
3320 8940 3335 8980 3352 8973
TIME...MOT...LOC 2012Z 287DEG 23KT 3342 8969
10The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:27 PM CDT | Special Weather Statement | JAN | Clay, Lowndes | 48 min |
| Aug 5, 8:09 PM CDT | Special Weather Statement | JAN | Lowndes | 51 min |
| Aug 6, 2:52 AM CDT | Special Weather Statement | JAN | Clay, Oktibbeha | 38 min |
| Aug 6, 2:05 PM CDT | Special Weather Statement | JAN | Lowndes | 40 min |
| Aug 6, 2:47 PM CDT | Special Weather Statement | JAN | Noxubee | 28 min |
| Aug 6, 3:07 PM CDT | Special Weather Statement | JAN | Noxubee | 23 min |
| Aug 6, 3:24 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 15 min |
| Aug 6, 3:49 PM CDT | Heat Advisory | JAN | Bolivar, Claiborne, Copiah, Hinds, Humphreys, Jefferson and 4 more | 61 hr |
| Aug 6, 5:34 PM CDT | Special Weather Statement | JAN | Lowndes | 26 min |
| Aug 6, 6:00 PM CDT | Special Weather Statement | JAN | Lowndes | 30 min |
Nearby
Special Weather Statements in Mississippi, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.